Best answer: What category is Zyrtec?

Is Zyrtec a Category B?

FDA categorized Fexofenadine, Desloratadine as pregnancy category C, while Cetirizine, Loratadine and Levocetirizine as category B [15]. Based on the available pregnancy data Cetirizine is unlikely to increase the incidence of major or minor malformations in neonates.

What class of drug is Zyrtec?

Cetirizine is in a class of medications called antihistamines. It works by blocking the action of histamine, a substance in the body that causes allergic symptoms.

Is Zyrtec the best antihistamine?

Zyrtec has a quicker onset of action compared to Claritin and may be more effective than Claritin in reducing allergy symptoms, according to one clinical trial. However, cetirizine, the active ingredient of Zyrtec, has been shown to produce more drowsiness than loratadine.

Is Zyrtec the same as Zyrtec?

Cetirizine is available under the following different brand names: Zyrtec, Zyrtec Allergy, Children’s Zyrtec Allergy, Children’s Zyrtec Hives Relief, PediaCare Children’s 24 Hour Allergy, Aller-Tec, and Wal-Zyr. 5 mg to 10 mg orally each day, depending on severity of symptoms; not to exceed 10 mg each day.

IT IS INTERESTING:  Your question: When should I take loratadine 10mg?

Does Zyrtec make you drowsy?

Both Zyrtec and Claritin may make you drowsy or tired. For that reason, you shouldn’t take these medications if you also take muscle relaxers, sleeping pills, or other drugs that cause drowsiness. Taking them at the same time that you take sedating drugs can make you extremely sleepy.

Can I take Zyrtec in first trimester?

Many allergy drugs may be fine to keep taking during pregnancy, but have the discussion so you can have peace of mind. Oral antihistamines, like cetirizine (Zyrtec), chlorpheniramine (Chlor-Trimeton), diphenhydramine (Benadryl), fexofenadine (Allegra), and loratadine (Claritin) seem to be safe.

Is it OK to take Zyrtec everyday?

Can be taken once a day. May be given daily on a regular basis when allergens are most prevalent (such as during spring or summer). Zyrtec does not appear to interact with many drugs (theophylline slightly decreased the clearance of Zyrtec). Zyrtec has been demonstrated to be safe in children older than 6 months.

What Zyrtec good for?

Cetirizine is an antihistamine used to relieve allergy symptoms such as watery eyes, runny nose, itching eyes/nose, sneezing, hives, and itching. It works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction.

Is it better to take Zyrtec at night or in the morning?

Cetirizine can be taken at any time of the day. In most people it is non-sedating, so they take it in the morning. However, a percentage of people do find it to be sedating so if it does make you drowsy it is best to take it in the evening. Cetirizine can be taken with or without food.

IT IS INTERESTING:  What is cetirizine dihydrochloride used for?

How long does Zyrtec last in your system?

The elimination half-life of Zyrtec is between 8 to 9 hours. It takes approximately 5.5 x elimination half-life for a medicine to be cleared from your system. For Zyrtec this is 5.5 x 9 hours which is about 2 days.

Is Claritin better than Zyrtec?

For example, while Claritin is effective for treating hay fever and hives, other antihistamines, such as Zyrtec and Allegra, work better and faster and last longer. Zyrtec and Allegra work quickly for the treatment of allergic rhinitis and hives, typically within less than an hour.

Can I take 2 Zyrtec a day?

There have been reports of patients taking 15-18 times the recommended dose of Zyrtec (recommended dose is 10 mg) and having some adverse effects (restlessness, irritability, somnolence). Taking two 10mg tablets should not cause you to have any serious problems.

Can Zyrtec make you gain weight?

Antihistamines that can cause weight gain include: Diphenhydramine (Benadryl and others) Cetirizine (Zyrtec)

Is Zyrtec D better than Zyrtec?

How is ZYRTEC-D® different from ZYRTEC®? ZYRTEC-D® contains pseudoephedrine, which relieves nasal congestion. So it relieves all the same symptoms as ZYRTEC®, plus it also has a powerful decongestant. For more, see: “What symptoms does ZYRTEC® relieve?”

Can Zyrtec cause anxiety?

Antihistamines are known to cause extreme drowsiness; however, in certain people, they can cause insomnia, excitability, anxiety, restlessness, and a rapid heart rate.

No runny nose